MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD BLACK

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD BLACK
Model Number 48345T-01
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigationwas completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) received the black sureform reload 45 involved with this complaint and completed the device evaluation.The stapler reload was inspected and found that the reload knife exposed within the knife track.Review of the stapler logs confirmed a partial firing event involving the reload.This confirms the customer reported event.As part of investigation, further inspection confirmed additional related failures.First was an indentation to the blade edge of the reload and second was a lodged staple that was obstructing the reload shuttle track where the knife edge was travelling towards the distal end of the reload.The information gathered indicates that the device did contribute to the customer reported issue.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, the blade of the sureform 45 curved-tip stapler instrument installed with a black reload was not able to cut the tissue.The customer used the third-party stapler to continue with the procedure.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the site and obtained the following additional information regarding the reported event: the stapling issue did not result to either malformed or unformed staples.Staples were completely fired and no staples were missing from the staple line.Morevoer, no holes/gaps were observed within the staple line.The reload was not stuck to the tissue.After observing the exposed blade, instrument was removed safely.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD BLACK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17715350
Report Number2955842-2023-18336
Device Sequence Number16703344
Product Code GDW
UDI-Device Identifier10886874117115
UDI-Public(01)10886874117115(10)L10220801
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48345T-01
Device Catalogue Number48345T
Device Lot NumberL10220801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2023
Initial Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown